MAUDE Adverse Event Report: SYNTHES GMBH 16MM CANNULATED FLEXIBLE DRILL BIT; BIT, DRILL

SYNTHES GMBH 16MM CANNULATED FLEXIBLE DRILL BIT; BIT, DRILL
Catalog Number 03.037.002
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a j&j employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(64) as follows: it was reported that on (b)(6), 2021, during the proximal drilling of the femur, the specialist noticed that the 16mm cannulated drill bit was very dirty and full of bone that had plugged into it.The surgery was delayed for twenty (20) minutes as surgeon had to replace the drill and change the olive guide.Then surgeon started with a drilling head ø14 mm to the proximal part of the nail, to then drill the rest of the canal and very carefully introduced the nail.The procedure was successfully completed.No patient consequences reported.This report is for one (1) 16mm cannulated drill bit.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device was not returned.A photo-investigation was performed on the received image.Upon inspecting all the images, it is observed there is foreign material at the tip of the 16mm cannulated flexible drill bit, confirming the allegation and there is an unknown device in the image which is used to remove the foreign material from the drill bit.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.Conclusion the complaint condition can be confirmed during photo/video investigation.During the investigation, no product design issues or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
16MM CANNULATED FLEXIBLE DRILL BIT
Common Device Name
BIT, DRILL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BALSTHAL (CH)
dornacherstrasse 20
balsthal 4710
SZ   4710
Manufacturer Contact
kara ditty-bovard
1302 wrights lane east
west chester, PA 19380
6103142063
MDR Report Key12625527
Report Number8030965-2021-08639
Device Sequence Number19156498
Product Code HTW
UDI-Device Identifier07611819642300
UDI-Public(01)07611819642300
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/15/2021
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.037.002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/15/2021
Supplement Date Received by Manufacturer11/22/2021
12/14/2021
Initial Report FDA Received Date10/13/2021
Supplement Report FDA Received Date11/22/2021
12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age7 MO
Patient SexMale
Patient Weight75 KG